MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As gore was unable to determine which device was involved in the event if any; additional device(s) implanted include: (b)(4).The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: infection (e.G., aneurysm, device or access sites), surgical cut down, bypass or conversion.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses featuring c3® delivery system.The patient tolerated the procedure.On (b)(6) 2021, the patient underwent reintervention for an infection of the devices caused by the development of an aortoduodenal fistula (adf).The devices were explanted and an axillobifemoral bypass was performed.The adf was not thought to have been pre-existing at the time of original implant.The patient tolerated the procedure.The explanted devices were retained by the site and will be returned to gore for analysis.
 
Additional Manufacturer Narrative
The explanted devices were returned to gore for analysis and showed the following: submitted unfixed, was a gore excluder aaa endoprostheses system; one trunk ¿ ipsilateral leg endoprosthesis (trunk) and one contralateral leg endoprosthesis (cl).The abluminal surfaces were generally devoid of tissue, except for scattered plaques of soft red/pink tissue.The lumens were generally devoid of tissue, except for scattered plaques of soft red/pink tissue.The lumens of both devices were widely patent.The devices were not properly stored in a fixative solution for proper preservation of the tissue on and within the devices.Therefore, a histopathological examination of the tissue could not be performed, due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The devices were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all devices were examined for material disruptions with the aid of a stereomicroscope and sem imaging.An area of radial film disruption on cl and one hole on the trunk were identified, which were consistent with in-vivo wear.Other material disruptions identified (i.E., black-charred/melted material), were consistent with those cause by interaction with surgical instrumentation (i.E., electrocautery), likely used during the explant procedure.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11734748
Report Number3013164176-2021-01148
Device Sequence Number3309320
Product Code MIH
UDI-Device Identifier00733132618712
UDI-Public00733132618712
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model NumberPLC121200
Device Catalogue NumberPLC121200
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Disability;
Patient Age68 YR